Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 5:28 PM CDT for Logan County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 5, 2006, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Logan County, NE
The radar
The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:30 PM CDT | HAIL 0.75 | 5 Se Stapleton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052228 SVRLBF NEC113-052315- /O.NEW.KLBF.SV.W.0070.060605T2228Z-060605T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GANDY...OR ABOUT NEAR STAPLETON...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 240 BY 540 PM CDT... LAT...LON 4155 10069 4140 10070 4140 10026 4165 10026 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 052247 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CDT MON JUN 5 2006 NEC113-052315- /O.CON.KLBF.SV.W.0070.000000T0000Z-060605T2315Z/ LOGAN NE- 547 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN LOGAN COUNTY... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR STAPLETON... MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAPLETON AND TARBOZ LAKE BY 555 PM CDT... HIGHWAY 83 MILE MARKER 110 AND GANDY BY 600 PM CDT... HIGHWAY 92 MILE MARKER 240 BY 610 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4155 10069 4140 10070 4140 10026 4165 10026 $$ KAR
000 WWUS53 KLBF 052314 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT MON JUN 5 2006 NEC113-052323- /O.EXP.KLBF.SV.W.0070.000000T0000Z-060605T2315Z/ LOGAN NE- 613 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN COUNTY EXPIRES AT 615 PM CDT... THUNDERSTORMS WILL CONTINUE TO EXIT SOUTHEAST LOGAN COUNTY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...BRIEF HEAVY RAIN...PEA SIZE HAIL AND GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4155 10069 4140 10070 4140 10026 4165 10026 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:53 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 5, 2:53 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT MON JUN 5 2006 ....SEVERE WEATHER OUTBREAK EXPECTED ACROSS SERN HALF OF FORECAST AREA THIS AFTERNOON/EVENING... .DISCUSSION... MORNING MCS GENERATED AN MCV LOCATED NORTH OF GID AT 16Z. REMNANT BOUNDARY WILL BE A FOCUS AS WELL AS MAIN FRONT DRAPED FROM SE OF ANW TO HYANNIS TO BIG SPRINGS. EXPECTED SEVER CLUSTERS OF THUNDERSTORMS WITH A LIKELY MCS DEVELOPING. BEST LOCATION FOR THIS WILL BE INITIATING NEAR ARTHUR COUNTY PROPAGATING SOUTHEAST THROUGH WEST CENTRAL NEBRASKA INTO SOUTHWEST AND SOUTH CENTRAL NEBR TONIGHT. UNUSUAL FOR THIS SPRING SO FAR...LOCALLY HEAVY RAINFALL MAY OCCUR. LARGE HAIL AND DAMAGING WINDS LIKELY WITH AN ISOLATED TORNADOES POSSIBLE NEAR BOUNDARIES. WX WILL SETTLE DOWN TUESDAY AND WEDNESDAY AS EXPENDING UPPER RIDGE TRAVERSES THE CENTRAL PLAINS. TEMPS TO REACH LOWER 90S MOST AREAS WEDNESDAY. EVEN WARMER THURSDAY WITH LOWER TO MID 90S. UPPER RIDGE BEGINS TO BREAK DOWN AS UPPER TROUGH IN WEST MOVES IN. SLIGHT CHC SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THOROUGH SATURDAY NIGHT. AS UPPER FLOW IS ZONAL AND H7 TEMPS COOL A BIT WITH A WEAKER CAP. .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 437 FOR COUNTIES GENERALLY EAST OF BIG SPRINGS THROUGH AINSWORTH UNTIL 02Z. && KAR
Hazardous weather outlook, Jun 5, 3:09 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUN 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 309 PM CDT MON JUN 5 2006 /209 PM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED TONIGHT EAST OF LINE FROM AINSWORTH TO OSHKOSH. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE...MAINLY BEFORE SUNSET. LOCAL AREAS EXPERIENCING INTENSE THUNDERSTORMS MAY RECEIVE HEAVY RAINFALL...POSSIBLY MORE THAN ONE INCH OF RAINFALL. OTHERWISE GENERALLY LESS THAN ONE HALF INCH OF RAINFALL IS EXPECTEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF LINE FROM AINSWORTH TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 5, 3:12 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 4 NNW ELSMERE 42.21N 100.21W
06/05/2006 E0.88 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 5, 3:22 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 4 NNW ELSMERE 42.21N 100.21W
06/05/2006 E0.88 INCH CHERRY NE PUBLIC
HAILED FOR 10 MINUTES...FROM AROUND 242PM UNTIL 252PM.
&&
BTAYLORLocal storm report, Jun 5, 4:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 E ARTHUR 41.57N 101.61W
06/05/2006 E1.00 INCH ARTHUR NE PUBLIC
&&
BTAYLORLocal storm report, Jun 5, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 W STAPLETON 41.48N 100.57W
06/05/2006 E1.00 INCH LOGAN NE PUBLIC
QUARTER SIZED HAIL LASTING ABOUT 5 MINUTES
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:22 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Jun 5, 3:56 AM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 34 min |
| Jun 5, 4:22 AM CDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 5:14 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jun 5, 7:50 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Jun 5, 2:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 4:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jun 5, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.